Alert archive / Oklahoma / Wind Advisories in 2009

Wind Advisory 18, NWS Norman, OK

April 8, 20098 counties in Texas; 42 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Apr 8, 2009, 8:27 PM CDT for 8 counties in Texas; 42 counties in Oklahoma. It took effect at Apr 9, 2009, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2009, 8:27 PM CDT (01:27 UTC)
In effect from
Apr 9, 2009, 10:00 AM CDT
Expired
Apr 9, 2009, 10:00 PM CDT
In force
12 hr
Issued by
NWS Norman, OK
All 50 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 97 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2009-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2009-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3995 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 090127
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
827 PM CDT WED APR 8 2009

...STRONG AND GUSTY WINDS RETURN THURSDAY...

.LOW PRESSURE WILL INTENSIFY EARLY THURSDAY MORNING IN NORTHWEST
OKLAHOMA...AND MOVE SLOWLY EAST DURING THE DAY. A DRYLINE WILL
SURGE OUT AHEAD OF THE LOW...AND STRONG WESTERLY WINDS WILL
OVERSPREAD MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS. A COLD FRONT
WILL THEN TURN WINDS TO THE NORTHWEST DURING THE AFTERNOON AND EVENING.
SOME OF THE STRONGEST WIND GUSTS...GREATER THAN 50 MPH...WILL
OCCUR BEHIND THE COLD FRONT IN WESTERN OKLAHOMA.

OKZ004>006-009>030-033>040-044-045-TXZ083>090-091000-
/O.NEW.KOUN.WI.Y.0018.090409T1600Z-090410T0300Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-
GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...ENID...PERRY...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...
PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...WALTERS...
WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
827 PM CDT WED APR 8 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY. 

BEGINNING MID THURSDAY MORNING...WINDS WILL TURN TO THE SOUTHWEST AND
WEST...GRADUALLY INCREASING TO AROUND 30 MPH SUSTAINED...WITH
FREQUENT GUSTS OF 40 TO 50 MPH. DURING THE AFTERNOON AND EARLY
EVENING...A COLD FRONT WILL TURN WINDS TO THE NORTHWEST...WHILE
SPEEDS REMAIN HIGH. 

SOME OF THE STRONGEST WINDS WILL OCCUR BEHIND THE COLD FRONT IN
WESTERN OKLAHOMA...BETWEEN 2 PM AND 6 PM CDT. IT IS POSSIBLE THAT
THE AREA FROM LAWTON UP TO WATONGA...AND OVER TO SHATTUCK...
CHEYENNE...AND ELK CITY...MAY EXPERIENCE A ONE TO TWO HOUR PERIOD
OF DAMAGING WIND GUSTS AROUND 60 MPH THURSDAY AFTERNOON. THIS AREA
WILL BE MONITORED FOR A POSSIBLE UPGRADE TO A HIGH WIND WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BURKE/11
5 follow-up statements
000 
WWUS74 KOUN 090859
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
359 AM CDT THU APR 9 2009

...STRONG AND GUSTY WINDS RETURN TODAY...

.LOW PRESSURE WILL INTENSIFY EARLY THURSDAY MORNING IN NORTHWEST
OKLAHOMA...AND MOVE SLOWLY EAST DURING THE DAY. A DRYLINE WILL
SURGE OUT AHEAD OF THE LOW...AND STRONG WESTERLY WINDS WILL
OVERSPREAD MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS. A COLD FRONT
WILL THEN TURN WINDS TO THE NORTHWEST DURING THE AFTERNOON AND
EVENING. SOME STRONG WIND GUSTS...GREATER THAN 50 MPH... WILL
BE POSSIBLE.

OKZ031-041-042-046-047-050-051-091730-
/O.EXB.KOUN.WI.Y.0018.090409T1500Z-090410T0300Z/
SEMINOLE-MURRAY-PONTOTOC-CARTER-JOHNSTON-LOVE-MARSHALL-
INCLUDING THE CITIES OF...SEMINOLE...SULPHUR...ADA...ARDMORE...
TISHOMINGO...MARIETTA...MADILL
359 AM CDT THU APR 9 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING ACROSS MUCH OF OKLAHOMA.

BEGINNING LATE THIS MORNING...WINDS WILL TURN TO THE SOUTHWEST AND
WEST...GRADUALLY INCREASING TO AROUND 30 MPH SUSTAINED...WITH
FREQUENT GUSTS OVER 40 MPH. DURING LATE AFTERNOON AND EARLY
EVENING...A COLD FRONT WILL TURN WINDS TO THE NORTHWEST...WHILE
SPEEDS REMAIN HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

OKZ004>006-009>030-033>040-044-045-TXZ083>090-091730-
/O.EXT.KOUN.WI.Y.0018.090409T1500Z-090410T0300Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-
GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...ENID...PERRY...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...
PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...WALTERS...
WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
359 AM CDT THU APR 9 2009

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR MUCH OF OKLAHOMA AND ALL OF WESTERN
NORTH TEXAS.

BEGINNING MID-MORNING...WINDS WILL TURN TO THE SOUTHWEST AND
WEST...GRADUALLY INCREASING TO AROUND 30 MPH SUSTAINED...WITH
FREQUENT GUSTS OF 40 TO 50 MPH. DURING THE AFTERNOON AND EARLY
EVENING...A COLD FRONT WILL TURN WINDS TO THE NORTHWEST...WHILE
SPEEDS REMAIN HIGH.

SOME OF THE STRONGEST WINDS WILL OCCUR ACROSS PORTIONS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS WHERE SUSTAINED WINDS OF 35 TO 40
MPH ARE POSSIBLE ALONG WITH WIND GUSTS OVER 50 MPH. THESE STRONG
WINDS MAY CAUSE DAMAGE IN A FEW LOCATIONS THIS AFTERNOON. THIS
AREA WILL BE MONITORED FOR A POSSIBLE UPGRADE TO A HIGH WIND
WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS74 KOUN 091948
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
248 PM CDT THU APR 9 2009

...STRONG AND GUSTY WINDS RETURN TODAY...

.A STRONG AREA OF LOW PRESSURE WILL MOVE EAST ACROSS NORTHERN
OKLAHOMA THIS AFTERNOON AND EVENING. A DRYLINE THAT HAS MOVED
THROUGH THE WESTERN HALF OF OKLAHOMA AND NORTH TEXAS HAS BROUGHT
STRONG WESTERLY WINDS ACROSS THE AREA. IN ADDITION... SHOWERS
ACROSS WESTERN OKLAHOMA ARE PRODUCING WINDS IN EXCESS OF 50 MPH. A
COLD FRONT WILL THEN TURN WINDS TO THE NORTHWEST DURING THE
AFTERNOON AND EVENING. 

OKZ009-010-014>017-021>023-033>036-100300-
/O.NEW.KOUN.HW.W.0003.090409T1948Z-090409T2200Z/
/O.EXT.KOUN.WI.Y.0018.000000T0000Z-090410T0300Z/
ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-
CADDO-HARMON-GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...ARNETT...WOODWARD...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL...
ANADARKO...HOLLIS...MANGUM...HOBART...ALTUS
248 PM CDT THU APR 9 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SHOWERS MOVING ACROSS PORTIONS OF WESTERN OKLAHOMA ARE PRODUCING
OCCASIONAL WIND GUSTS IN EXCESS OF 60 MPH. THE HIGHEST WINDS WILL
BE IN THE VICINITY OF THESE SHOWERS... BUT EVEN AWAY FROM THESE
SHOWERS... SUSTAINED WINDS OF AROUND 30 MPH WITH FREQUENT GUSTS OF
40 TO 50 MPH WILL BE LIKELY. A COLD FRONT MOVING THROUGH THE AREA
THIS AFTERNOON AND EVENING WILL TURN WINDS TO THE NORTHWEST...
WHILE SPEEDS REMAIN HIGH. THESE STRONG WINDS MAY CAUSE DAMAGE IN A
FEW LOCATIONS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ004>006-011>013-018>020-024>031-037>042-044>047-050-051-
TXZ083>090-100300-
/O.CON.KOUN.WI.Y.0018.000000T0000Z-090410T0300Z/
HARPER-WOODS-ALFALFA-MAJOR-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-
CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-
SEMINOLE-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-
JEFFERSON-CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...FAIRVIEW...
ENID...PERRY...KINGFISHER...GUTHRIE...STILLWATER...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...
PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...WALTERS...
WAURIKA...ARDMORE...TISHOMINGO...MARIETTA...MADILL...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY...
KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...
HENRIETTA
248 PM CDT THU APR 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

A DRYLINE THAT HAS MOVED THROUGH MUCH OF THE AREA HAS BROUGHT SOUTHWEST
AND WEST SUSTAINED AT 30 MPH...WITH FREQUENT GUSTS OF 40 TO 50
MPH. A COLD FRONT WILL MOVE THROUGH THE AREA FROM NORTHWEST TO
SOUTHEAST THIS AFTERNOON AND EVENING SHIFTING THE WINDS TO
NORTHWESTERLY. THESE STRONG WINDS MAY CAUSE DAMAGE IN A FEW
LOCATIONS THIS AFTERNOON. THIS AREA WILL BE MONITORED FOR A
POSSIBLE UPGRADE TO A HIGH WIND WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

..SPEG.
000 
WWUS74 KOUN 092009
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
309 PM CDT THU APR 9 2009

...STRONG AND GUSTY WINDS RETURN TODAY...

.A STRONG AREA OF LOW PRESSURE WILL MOVE EAST ACROSS NORTHERN
OKLAHOMA THIS AFTERNOON AND EVENING. A DRYLINE THAT HAS MOVED
THROUGH THE WESTERN HALF OF OKLAHOMA AND NORTH TEXAS HAS BROUGHT
STRONG WESTERLY WINDS ACROSS THE AREA. IN ADDITION... SHOWERS
ACROSS WESTERN OKLAHOMA ARE PRODUCING WINDS IN EXCESS OF 50 MPH.
A COLD FRONT WILL THEN TURN WINDS TO THE NORTHWEST DURING THE
AFTERNOON AND EVENING.

OKZ009-010-014>017-021>023-033>036-100300-
/O.EXT.KOUN.WI.Y.0018.000000T0000Z-090410T0300Z/
/O.CON.KOUN.HW.W.0003.000000T0000Z-090409T2200Z/
ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-
CADDO-HARMON-GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...ARNETT...WOODWARD...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL...
ANADARKO...HOLLIS...MANGUM...HOBART...ALTUS
309 PM CDT THU APR 9 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...
...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING.
A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON. 

SHOWERS MOVING ACROSS PORTIONS OF WESTERN OKLAHOMA ARE PRODUCING
OCCASIONAL WIND GUSTS IN EXCESS OF 60 MPH. THE HIGHEST WINDS WILL
BE IN THE VICINITY OF THESE SHOWERS... BUT EVEN AWAY FROM THESE
SHOWERS... SUSTAINED WINDS OF AROUND 30 MPH WITH FREQUENT GUSTS
OF 40 TO 50 MPH WILL BE LIKELY. A COLD FRONT MOVING THROUGH THE
AREA THIS AFTERNOON AND EVENING WILL TURN WINDS TO THE
NORTHWEST... WHILE SPEEDS REMAIN HIGH. THESE STRONG WINDS MAY
CAUSE DAMAGE IN A FEW LOCATIONS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ004>006-011>013-018>020-024>031-037>042-044>047-050-051-
TXZ083>090-100300-
/O.CON.KOUN.WI.Y.0018.000000T0000Z-090410T0300Z/
HARPER-WOODS-ALFALFA-MAJOR-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-
CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-
SEMINOLE-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-
JEFFERSON-CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...FAIRVIEW...
ENID...PERRY...KINGFISHER...GUTHRIE...STILLWATER...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...
PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...WALTERS...
WAURIKA...ARDMORE...TISHOMINGO...MARIETTA...MADILL...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY...
KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...
HENRIETTA
309 PM CDT THU APR 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

A DRYLINE THAT HAS MOVED THROUGH MUCH OF THE AREA HAS BROUGHT
SOUTHWEST AND WEST SUSTAINED AT 30 MPH...WITH FREQUENT GUSTS OF
40 TO 50 MPH. A COLD FRONT WILL MOVE THROUGH THE AREA FROM
NORTHWEST TO SOUTHEAST THIS AFTERNOON AND EVENING SHIFTING THE
WINDS TO NORTHWESTERLY. THESE STRONG WINDS MAY CAUSE DAMAGE IN A
FEW LOCATIONS THIS AFTERNOON. THIS AREA WILL BE MONITORED FOR A
POSSIBLE UPGRADE TO A HIGH WIND WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS74 KOUN 092328
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
628 PM CDT THU APR 9 2009

...STRONG AND GUSTY WINDS RETURN TODAY...

.A STRONG AREA OF LOW PRESSURE WILL MOVE EAST ACROSS NORTHERN
OKLAHOMA THIS EVENING. A DRYLINE THAT HAS MOVED THROUGH THE
WESTERN HALF OF OKLAHOMA AND NORTH TEXAS HAS BROUGHT STRONG
WESTERLY WINDS ACROSS THE AREA. IN ADDITION... SHOWERS ACROSS
NORTHWEST AND PARTS OF CENTRAL OKLAHOMA ARE PRODUCING WINDS IN
EXCESS OF 50 MPH. A COLD FRONT WILL CONTINUE TO TURN WINDS TO THE
NORTHWEST DURING THE EVENING.

OKZ005-006-010>012-015>020-022>030-100200-
/O.UPG.KOUN.WI.Y.0018.000000T0000Z-090410T0300Z/
/O.NEW.KOUN.HW.W.0004.090409T2328Z-090410T0200Z/
WOODS-ALFALFA-WOODWARD-MAJOR-GARFIELD-DEWEY-CUSTER-BLAINE-
KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-
GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...WOODWARD...FAIRVIEW...
ENID...TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER...
GUTHRIE...STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...
MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...
NORMAN...MOORE...SHAWNEE
628 PM CDT THU APR 9 2009

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL GRADUALLY TURN TO THE NORTHWEST THIS EVENING... AND
WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 45 TO 50 MPH WILL BE
COMMON. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MOVING
THROUGH PARTS OF CENTRAL AND NORTHERN OKLAHOMA MAY ENHANCE THE
WINDS AND CAUSE GUSTS IN EXCESS OF 60 MPH. WINDS ARE EXPECTED TO
DIMINISH SLOWLY AFTER 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ004-009-013-014-021-031-033>042-044>047-050-051-TXZ083>090-
100300-
/O.CON.KOUN.WI.Y.0018.000000T0000Z-090410T0300Z/
HARPER-ELLIS-NOBLE-ROGER MILLS-BECKHAM-SEMINOLE-HARMON-GREER-
KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-
COTTON-JEFFERSON-CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ARNETT...PERRY...CHEYENNE...
ELK CITY...SAYRE...SEMINOLE...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...MARIETTA...MADILL...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
628 PM CDT THU APR 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SUSTAINED WINDS OF AROUND 30 MPH WITH FREQUENT GUSTS OF 40 TO 50
MPH WILL BE LIKELY THROUGH THE EVENING. A COLD FRONT MOVING
THROUGH THE AREA THIS EVENING WILL TURN WINDS TO THE NORTHWEST...
WHILE SPEEDS REMAIN HIGH. THESE STRONG WINDS MAY CAUSE DAMAGE IN A
FEW LOCATIONS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CMS
000 
WWUS74 KOUN 100301
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1001 PM CDT THU APR 9 2009

...WIND ADVISORY ALLOWED TO EXPIRE AT 10 PM...

.LOW PRESSURE IN NORTHEAST OKLAHOMA WILL SLOWLY MOVE AWAY FROM THE
REGION OVERNIGHT. THIS...IN COMBINATION WITH COOLING TEMPERATURES...
WILL PRODUCE A MORE STABLE ENVIRONMENT...WITH LOWER WIND
SPEEDS.

OKZ004-009-013-014-021-031-033>042-044>047-050-051-TXZ083>090-
100415-
/O.EXP.KOUN.WI.Y.0018.000000T0000Z-090410T0300Z/
HARPER-ELLIS-NOBLE-ROGER MILLS-BECKHAM-SEMINOLE-HARMON-GREER-
KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-
COTTON-JEFFERSON-CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ARNETT...PERRY...CHEYENNE...
ELK CITY...SAYRE...SEMINOLE...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...MARIETTA...MADILL...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
1001 PM CDT THU APR 9 2009

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. 

BREEZY NORTHWEST WINDS WILL CONTINUE AROUND 20 TO 25 MPH
OVERNIGHT...WITH OCCASIONAL GUSTS NEAR 35 MPH. THIS REPRESENTS 
A SUBSTANTIAL DECREASE FROM EARLIER TODAY...AND THESE WIND SPEEDS 
ARE NOT CONSIDERED HAZARDOUS. THUS...THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 8, 5:59 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 8, 5:59 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
559 PM CDT WED APR 8 2009

.AVIATION...SURFACE LOW DEVELOPING IN THE PANHANDLES TONIGHT...
WILL BECOME NEARLY COINCIDENT WITH A STRONG UPPER LOW MOVING WEST
TO EAST ON THURSDAY. WITH THE SYSTEM ARRIVING EARLY IN THE DAY...
ANY STRATUS NEAR OKC TO PNC WILL MOVE OUT QUICKLY. A DRYLINE WILL
OVERTAKE ALL TAF SITES...FOLLOWED BY VERY GUSTY WINDS AND POSSIBLE
VIS REDUCTION FROM BLOWING DUST. A FRONT WILL QUICKLY FOLLOW...AND
SHOWERS ARE POSSIBLE NEAR THE TRACK OF THE UPPER LOW IN NORTHERN OK.

&&

BURKE

&&

.PREV DISCUSSION... /ISSUED 316 PM CDT WED APR 8 2009/

DISCUSSION...
TONIGHT:
WINDS WILL REMAIN BRISK FROM THE SOUTHEAST AND EAST TONIGHT AS LOW
PRESSURE AT THE SURFACE DEVELOPS OVER EASTERN COLORADO.  A FEW LOW
CLOUDS MAY FORM BY EARLY THURSDAY MORNING ACROSS SOUTHEAST/EASTERN
OK.

THURSDAY:
APPEARS EC DEWPOINT NUMBERS ARE BEST COMPARED WITH GFS/NAM SO WILL
FOLLOW THROUGH THURSDAY EVENING. SURFACE LOW WILL MOVE ACROSS
NORTHERN OKLAHOMA THURSDAY WITH TRAILING COLD FRONT MOVING INTO
NORTHWEST...WEST CENTRAL OKLAHOMA DURING THE MORNING/AFTERNOON.
HIGHER RH VALUES BEHIND FRONT MAY KEEP PARTS OF NORTHWEST OK UNDER
RED FLAG CONDITIONS. HOWEVER...WILL EXTEND FIRE WEATHER WATCH
FARTHER EAST AND UPGRADE TO RED FLAG WARNING ACROSS SOUTHWEST 1/4
OF FA (ROUGHLY SOUTH OF I-40 AND WEST OF I-35). NOT OUT OF THE
QUESTION THAT STORMS COULD FORM OVER FAR SOUTHEAST OK THURSDAY
AFTERNOON AS STRONG SHORTWAVE MOVES ACROSS THE STATE. HOWEVER
BETTER CHANCES WILL BE EAST OF FA.

THURSDAY NIGHT:
COLD FRONT WILL SWEEP ACROSS THE REST OF THE FA THURSDAY NIGHT WITH
SOME LOWER CLOUDS MOVING INTO NORTHERN/CENTRAL OK.

FRIDAY-FRIDAY NIGHT:
COOL HIGH PRESSURE WILL BUILD SOUTH BEHIND THE FRONT FRIDAY INTO FRIDAY
NIGHT.  LINGERING LOW CLOUDS ACROSS NORTHERN/CENTRAL OKLAHOMA SHOULD
DECREASE DURING FIRST HALF OF THE DAY.

SATURDAY-SUNDAY:
12Z EC AND ENSEMBLE MEAN (GFS) ARE SIMILAR IN BRINGING UPPER TROUGH/LOW
ACROSS THE SOUTHERN PLAINS SUNDAY/SUNDAY NIGHT.  MODELS HAVE BEEN FAIRLY
CONSISTENT IN SHOWING WIDESPREAD PRECIP EVENT FROM LATE SATURDAY
(WEST) INTO SUNDAY EVENING (EAST).  ALTHOUGH BETTER MOISTURE WILL RETURN
WITH THIS SYSTEM...IT APPEARS ORGANIZED SEVERE WEATHER CHANCES
ARE LOW.

MONDAY-WEDNESDAY:
MAINLY DRY WEATHER IS EXPECTED BEHIND THE WEEKEND SYSTEM WITH A WARMING
TREND MONDAY INTO TUESDAY.  ANOTHER SYSTEM MAY BRING A CHANCE OF
PRECIPITATION BY LATE WEDNESDAY INTO THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  55  81  45  64 /   0   0  10   0
HOBART OK         54  78  41  63 /   0   0  10   0
WICHITA FALLS TX  59  85  44  70 /   0   0  10   0
GAGE OK           47  71  38  61 /   0  10  10   0
PONCA CITY OK     54  76  44  61 /  10  10  20   0
DURANT OK         57  86  49  65 /  10  10  20   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR OKZ009>020-026-030>032-042-043-047-048-051-052.

     RED FLAG WARNING FROM 11 AM TO 10 PM CDT THURSDAY FOR OKZ021>025-
     027>029-033>041-044>046-050.

TX...RED FLAG WARNING FROM 11 AM TO 10 PM CDT THURSDAY FOR TXZ083>090.

&&

SIX
Hazardous weather outlook, Apr 8, 2:20 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
220 PM CDT WED APR 8 2009

OKZ004>048-050>052-TXZ083>090-091200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
220 PM CDT WED APR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
A DRY AND STABLE AIRMASS OVER THE REGION WILL PRECLUDE THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APR 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
A STORM SYSTEM MOVING INTO THE SOUTHERN PLAINS WILL BRING A SLIGHT
CHANCE OF THUNDERSTORMS TO PARTS OF NORTHERN... CENTRAL AND
SOUTHEAST OKLAHOMA THURSDAY AND THURSDAY NIGHT. WHILE A FEW STRONG
STORMS WILL BE POSSIBLE... THE MOISTURE AND INSTABILITY IS EXPECTED
TO BE STILL TOO LIMITED TO SUPPORT A MORE ORGANIZED SEVERE WEATHER
EVENT.

ANOTHER STORM SYSTEM IS FORECAST TO APPROACH THE REGION BY LATE NEXT
WEEKEND... PROVIDING A BETTER CHANCE OF MORE WIDESPREAD RAIN AND
THUNDERSTORMS.

OTHER HAZARDOUS WEATHER...
A DRYLINE WILL MOVE EAST ACROSS THE AREA THURSDAY. DRY AIR... WARM
TEMPERATURES... AND STRONG WEST TO SOUTHWEST WINDS WILL COMBINE TO
ELEVATE THE WILDFIRE POTENTIAL TO EXTREME LEVELS BY LATE THURSDAY
AFTERNOON ACROSS WESTERN NORTH TEXAS AND MUCH OF WESTERN AND CENTRAL
OKLAHOMA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 7 AM
WEDNESDAY MORNING.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 2:48 PM CDTHigh Wind WarningOUNBeckham, Blaine, Caddo, Custer, Dewey, Ellis and 7 more2 hr
Apr 9, 3:51 PM CDTSevere Thunderstorm WarningOUNKay24 min
Apr 9, 4:26 PM CDTSevere Thunderstorm WarningOUNHughes34 min
Apr 9, 6:28 PM CDTHigh Wind WarningOUNAlfalfa, Blaine, Caddo, Canadian, Cleveland, Custer and 14 more3 hr

Nearby

Wind Advisories in Oklahoma, 2009Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.